Follow
Share

My Dad has been hospitalized for more than two months. He has no problem swallowing ice cream, canned fruit, soup, or liquids. Even something soft like baked fish or tuna or chicken salad is too much; he will chew and chew and need to spit it out. He has been on high doses of steroids and antibiotics. Could this be a side effect? If so, can it be reversed?

This question has been closed for answers. Ask a New Question.
I am dealing with dry mouth due to antibiotics.... can't wait to get off of those pills as eating something as simple as a slice of toast is a chore :(
Helpful Answer (0)
Report

Have the doctor order a consultation with a speech therapist to check his swallowing.
Helpful Answer (0)
Report

Veggie, Hedgie, had to laugh. lOL!
Helpful Answer (0)
Report

Veggie, Hedgie's idea is a good one. While he is in the hospital it would be relatively easy to get the barium swallow done. It is ordered by the doctor and performed by speech therapists.
Helpful Answer (0)
Report

Have him checked for dysphagia -- a barium swallow test can tell if he has developed dysphagia. An endoscopy could also give information about the nature of the problem.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.